Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 23, 2006, 2:35 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 23, 2006, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 2:35 AM MST (09:35 UTC)
- In effect from
- Apr 23, 2006, 10:00 AM MST
- Expired
- Apr 23, 2006, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 230935 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 AM MST SUN APR 23 2006 AZZ109>114-139-140-232145- /O.UPG.KFGZ.FW.A.0005.060423T1700Z-060424T0300Z/ /O.NEW.KFGZ.FW.W.0009.060423T1700Z-060424T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 235 AM MST SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE DRY STORM SYSTEM THAT BEGAN TO AFFECT NORTHERN ARIZONA ON SATURDAY WILL CONTINUE TO IMPACT THE REGION TODAY BRINGING WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES DURING THE LATE MORNING AND AFTERNOON HOURS. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 9 TO 14 PERCENT ACROSS NORTHEASTERN ARIZONA...WHILE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY WITH OCCASIONAL GUSTS FROM 35 TO 45 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KFGZ 232001 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 101 PM MST SUN APR 23 2006 AZZ116-117-240300- /O.EXA.KFGZ.FW.W.0009.000000T0000Z-060424T0300Z/ EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- 101 PM MST SUN APR 23 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. RED FLAG CRITERIA HUMIDITIES AND WIND SPEEDS HAVE DEVELOPED OVER MUCH OF THE EASTERN MOGOLLON RIM AND WHITE MOUNTAIN ZONES EARLY THIS AFTERNOON AND TODAYS RED FLAG WARNING HAS BEEN EXPANDED INTO THESE ZONES. RAWS SITE OBSERVATIONS SHOW RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTH- SOUTHWEST WINDS SUSTAINED AT 20 MPH WITH GUSTS TO 40 MPH. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNSET THIS EVENING BEFORE IMPROVING. THESE CONDITIONS ARE DUE TO A DRY COLD FRONT MOVING THROUGH NORTHERN ARIZONA THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ AZZ109>114-139-140-240300- /O.CON.KFGZ.FW.W.0009.000000T0000Z-060424T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 101 PM MST SUN APR 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. RED FLAG CRITERIA HUMIDITIES AND WIND SPEEDS ARE BEING OBSERVED AT NUMEROUS RAWS SITES IN TODAYS WARNING AREA. RELATIVE HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT AND SOUTH-SOUTHWEST WINDS SUSTAINED AT 20 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO CONTINUE THROUGH SUNSET AND THEN IMPROVE. THESE CONDITIONS ARE DUE TO A DRY COLD FRONT MOVING THROUGH NORTHERN ARIZONA THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
000 WWUS85 KFGZ 240258 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 758 PM MST SUN APR 23 2006 AZZ109>114-116-117-139-140-240400- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-060424T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 758 PM MST SUN APR 23 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEGUN TO DECREASE AND RELATIVE HUMIDITIES ARE SLOWLY RISING...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. BREEZY WINDS AND DRY CONDITIONS WILL CONTINUE TOMORROW ACROSS THE REGION...BUT ARE NOT EXPECTED TO REACH RED FLAG CRITERIA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 22, 9:30 PM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 22, 9:30 PM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 PM MST SAT APR 22 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM TO OUR WEST WILL BRING WINDY AND COOLER CONDITIONS TO THE STATE THIS WEEKEND. THE STORM IS VERY DRY AND MOST AREAS WILL STAY MOSTLY CLEAR WITH ONLY A SLIGHT CHANCE OF SHOWERS NEAR THE UTAH BORDER. WARMER AND CONTINUED DRY WEATHER WILL RETURN EARLY NEXT WEEK. ANOTHER STORM WILL BRINGA CHANCE FOR UNSETTLED WEATHER TO THE REGION LATE IN THE WEEK. && .DISCUSSION...A SLOW MOVING AREA OF LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL KEEP A STRONG TEMPERATURE GRADIENT OVER ARIZONA THROUGH SUNDAY. THE GRADIENT WILL PEAK TONIGHT WITH THE STRONGEST WINDS LIKELY OCCURRING SATURDAY AFTERNOON. SEVERAL AREAS HAVE HAD OCCASIONAL SUSTAINED WINDS AROUND 30 MPH AND GUSTS AROUND 40 MPH TODAY. AIRMASS WILL STAY MIXED WITH BREEZES CONTINUING OVERNIGHT. THE WINDS WILL BE NEAR TO ABOUT 5 MPH LESS ON SUNDAY THAN ON SATURDAY AS THE THERMAL GRADIENT WEAKENS. SOME AREAS EAST OF FLAGSTAFF WILL GET CLOSE TO WIND ADVISORY AGAIN SUNDAY...BUT NOT EXPECTING LARGE AREAS TO SEE ABOVE 30 MPH SUSTAINED OR 40 MPH GUSTS. THE LOW CENTER IS FORECAST TO MOVE NORTHEAST ON SUNDAY ACROSS CALIFORNIA AND INTO NEVADA SUNDAY NIGHT. WATER VAPOR LOOP AND SAN DIEGO SOUNDING SHOWS VERY DRY AIR ABOVE 800 MB MOVING ACROSS SOUTHERN CALIFORNIA. THIS COULD BRING SOME LIGHT RAIN SHOWERS ACROSS THE NORTHERN BORDER OF OUR CWA ON SUNDAY NIGHT...BUT ALL OTHER AREAS WILL REMAIN DRY. WILL UPDATE ZONES TO REMOVE HIGHER WINDS THIS EVENING. && .AVIATION...FOR THE 06Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && FIRE WEATHER WATCH FROM 17Z SUNDAY UNTIL 03Z MONDAY FOR AZ FWX ZONES 109>114-139-140. && MAS
Hazardous weather outlook, Apr 22, 7:00 AM MST, 19 hours 35 minutes before
700 AM MST SAT APR 22 2006 AZZ004>018-037>040-230700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DRY STORM SYSTEM WILL AFFECT NORTHERN ARIZONA TODAY...BRINGING WINDY CONDITIONS...ALONG WITH CONTINUED LOW RELATIVE HUMIDITIES. AFTERNOON MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 9 TO 15 PERCENT ACROSS THE WARNING AREA...WHILE SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE LIKELY WITH OCCASIONAL GUSTS NEAR OR GREATER THAN 35 MPH. THERE WILL BE SOME BLOWING DUST OVER PORTIONS OF THE LITTLE COLORADO RIVER VALLEY AND NORTHEAST PLATEAUS THIS AFTERNOON. THERE WILL BE A RED FLAG WARNING IN EFFECT FROM 1100 AM MST THIS MORNING THROUHG 700 PM MST THIS EVENING. FOR MORE INFORMATION ON THIS WEATHER SITUATION SEE (PHXRFWFGZ). .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL WEATHER SYSTEM AND DRY COLD FRONT WILL MOVE ACROSS THE AREA ON SUDNAY. WINDY CONDITIONS WILL DEVELOP ALONG AND A HEAD OF THE FRONT FROM FLAGSTAFF EASTWARD LATE SUNDAY MORNING INTO SUNDAY EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND LAST INTO THE EARLY EVENING HOURS. THERE WILL BE AREAS OF BLOWING DUST ESPECIALLY OVER PORTIONS OF THE LITTLE COLORADO RIVER VALLEY. A FIRE WEATHER WATCH IS IN EFFECT FROM 1100 AM MST SUNDAY MORNING THROUGH 700 PM MST SUNDAY EVENING. FOR MORE INFORMATION ON THIS WEATHER SITUATION SEE (PHXRFWFGZ).
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:00 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 16 hr |
Nearby
Red Flag Warnings in Arizona, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.